Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
195 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes blood drainage in urine while on Amoxicillin?

how concerned should I be - my husband discovered bright red blood in his urine this morning. should we go to the emergency room or await an appointment with his doctor. what could be causing it? the only recent change is he is taking 125 mg Amoxicillan for sinusitis.
Sat, 17 Feb 2018
Report Abuse
General & Family Physician 's  Response
Hi & Welcome.
I appreciate your concern for your beloved husband.
Inadequate dose of Amoxicillin, any other medication taken, age ??
The antibiotic Amoxicillin is commonly prescribed to treat susceptible bacterial infections like sinusitis is generally safe however its most common side effects can include: allergic reactions, nausea, vomiting, diarrhea, and rash.
It is unlikely to cause hematuria (blood in the urine).
He needs to be examined in ER to rule out stones, inflammation or infection of the urinary tract (kidneys, ureter or urinary bladder).

Hope this will help him.
Best regards.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

so i discovered something day after yesterday that bothers me. I thought nothing of it. Last Tonight i get home from work and go have a sit down...